MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Report received stated that upon checking the chest tube/drain the day shift nurse found that the drain was completely dry.They confirmed the drain was leaking and changed it out.No injury to patient.
 
Additional Manufacturer Narrative
Additional information: d.4, d.10, h.4 and h.6.The drain received still had small amounts of plural fluid still within the drain.The drain was disinfected prior to the evaluation of functionality.The chest drain once disinfected was inspected for cracks or damage.There were no signs of damage noted on the drain received.The drain was then set up per the instructions for use to determine if there were any leaks and for proper functionality.The water seal chamber was filled to the 2cm line on the drain and the suction control chamber filled to the -20cm per the instructions for use.A vacuum line was then added to the suction port of the chest drain.The drain was fully functional and bubbling was noticed in the water seal chamber.A clamp was then placed on the patient line of the drain and the bubbling completely stopped as expected with a properly functioning drain.The returned drain did not show any signs of leakage during the process of operation.An important note is that all chest drains manufactured are 100% tested to ensure that the device has no leaks.A review of the device history records for the chest drain was conducted to ensure there were no non-conformances during the manufacture of the drain related to the complaint.There were no non conformances noted that related to the complaint.The lot history records show that the chest drain leak test vision system was properly set up and functioning prior to starting the manufacturing build.The review also shows that the product lot number had a total of 3,510 units produced.A review of the complaint log indicates that this lot of chest drains did not have any complaints cited by any other institution going back to the manufacturing dates listed within the device history records august 2019 to the current date of 13 may 2020.Based on the physical and functional testing performed atrium medical corporation cannot confirm that the drain was in any way leaking or functioning improperly.The correspondence with the institution suggests that if the drains were not set up properly or left unattended for long lengths of time allowing the water seal fluid to evaporate especially when the suction control chamber is filled to lower levels and the vacuum was not controlled.Summary/conclusion - based on the details provided and the evaluation of the physical product atrium medical corporation cannot conclude that the drain was faulty.It is likely that the drain was not set up properly or left unattended for long lengths of time allowing the water seal fluid to evaporate especially when the suction control chamber is filled to lower levels and the vacuum not controlled.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9863372
Report Number3011175548-2020-00447
Device Sequence Number2333966
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model Number2002-000
Device Catalogue Number2002-000
Device Lot Number449679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/21/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1